MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0086
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that two drill bits bent upon removal after piloting holes during surgery.The instrument kits contained two drill bits and the surgery was successful with the two drill bits.There were no reported patient complications.The following mdrs are associated with this event: 3005031160-2019-00031.The drill bits have not been returned for complaint assessment.The complainant provided photos of the drill bits, both drill bits had misshaped flutes and were not straight.A dhr review was performed and there were no manufacturing anomalies identified.The devices met all required specifications prior to being released to distributable inventory.The fixed angle drill tips can become bent if lateral force is applied.Lateral force could be applied to the drill bits if they were inadvertently impacted or shifted while in-use.The complainant reported that the drill bits were discovered to be bent after drilling holes for screw placement.The guided inserter has a hollow shaft to direct appropriate placement for screw hole preparation and screw insertion.If the handle attached to the drill bit was shifted while the drill bit was still within the shaft of the guided inserter tip, it may bend the drill bits.
 
Event or Problem Description
The complainant reported that two drill bits bent upon removal after piloting holes during surgery.The instrument kits contained two drill bits and the surgery was successful with the two drill bits.There were no reported patient complications.The following mdrs are associated with this event: 3005031160-2019-00031.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8761277
Report Number3005031160-2019-00032
Device Sequence Number11160760
Product Code HTW
UDI-Device IdentifierM697T06600861
UDI-PublicM697T06600861
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K131951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0086
Device Lot Number2372-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR